Alert archive / Oklahoma / Flood Watches in 2016

Flood Watch 2, NWS Norman, OK

April 19, 201619 counties in Oklahoma; 4 counties in Texas

NWS Norman, OK issued this flood watch at Apr 19, 2016, 4:22 AM CDT for 19 counties in Oklahoma; 4 counties in Texas. It took effect at Apr 19, 2016, 1:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2016, 4:22 AM CDT (09:22 UTC)
In effect from
Apr 19, 2016, 1:00 PM CDT
Expired
Apr 20, 2016, 12:27 AM CDT
In force
11 hr
Issued by
NWS Norman, OK
Flood severity
None
All 23 counties

Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Garvin County, OK, Grady County, OK, Jackson County, OK, Jefferson County, OK, Kiowa County, OK, Love County, OK, McClain County, OK, Murray County, OK, Oklahoma County, OK, Pontotoc County, OK, Pottawatomie County, OK, Stephens County, OK, Tillman County, OK, Clay County, TX, Hardeman County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 92 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

726 
WGUS64 KOUN 190922
FFAOUN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORMAN OK
422 AM CDT TUE APR 19 2016

...FLOOD WATCH THIS AFTERNOON AND TONIGHT ACROSS MUCH OF CENTRAL
AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS...

.VERY MOIST ATMOSPHERIC CONDITIONS...COMBINED WITH A SATURATED
GROUND...WILL INCREASE THE THREAT OF FLOODING THIS AFTERNOON AND
TONIGHT...AS ANOTHER ROUND OF HEAVY RAIN ARRIVES.

OKZ023>025-027>030-035>042-044>046-050-TXZ083-085-086-090-192200-
/O.NEW.KOUN.FA.A.0002.160419T1800Z-160420T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-
KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-
COTTON-JEFFERSON-CARTER-LOVE-HARDEMAN-WILBARGER-WICHITA-CLAY-
INCLUDING THE CITIES OF...ANADARKO...HINTON...YUKON...CONCHO...
EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...TUTTLE...
PURCELL...NEWCASTLE...BLANCHARD...NORMAN...MOORE...SHAWNEE...
HOBART...SNYDER...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA...
WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN...ARDMORE...
MARIETTA...THACKERVILLE...QUANAH...VERNON...SHEPPARD AFB...
WICHITA FALLS...HENRIETTA
422 AM CDT TUE APR 19 2016

...FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF OKLAHOMA AND NORTHERN TEXAS... 
  INCLUDING THE FOLLOWING AREAS...IN OKLAHOMA...CADDO... 
  CANADIAN...CARTER...CLEVELAND...COMANCHE...COTTON...GARVIN... 
  GRADY...JACKSON...JEFFERSON...KIOWA...LOVE...MCCLAIN... 
  MURRAY...OKLAHOMA...PONTOTOC...POTTAWATOMIE...STEPHENS AND 
  TILLMAN. IN NORTHERN TEXAS...CLAY...HARDEMAN...WICHITA AND 
  WILBARGER. 

* FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY MORNING

* HEAVY RAINFALL IS EXPECTED...AND WITH THE GROUND ALREADY
  SATURATED...FLOODING WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION. MAKE PLANS TO GET TO
HIGHER GROUND IF FLOODING HAPPENS.

&&

$$
3 follow-up statements
145 
WGUS64 KOUN 191948
FFAOUN

FLOOD WATCH
NATIONAL WEATHER SERVICE NORMAN OK
248 PM CDT TUE APR 19 2016

...FLOOD WATCH THIS AFTERNOON AND TONIGHT ACROSS MUCH OF CENTRAL
AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS...

.VERY MOIST ATMOSPHERIC CONDITIONS...COMBINED WITH A SATURATED
GROUND...WILL INCREASE THE THREAT OF FLOODING THIS EVENING AND
TONIGHT...AS ANOTHER ROUND OF HEAVY RAIN ARRIVES.

OKZ023>025-027>030-035>042-044>046-050-TXZ083-085-086-090-201200-
/O.CON.KOUN.FA.A.0002.000000T0000Z-160420T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-
KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-
COTTON-JEFFERSON-CARTER-LOVE-HARDEMAN-WILBARGER-WICHITA-CLAY-
INCLUDING THE CITIES OF...ANADARKO...HINTON...YUKON...CONCHO...
EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...TUTTLE...
PURCELL...NEWCASTLE...BLANCHARD...NORMAN...MOORE...SHAWNEE...
HOBART...SNYDER...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA...
WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN...ARDMORE...
MARIETTA...THACKERVILLE...QUANAH...VERNON...SHEPPARD AFB...
WICHITA FALLS...HENRIETTA
248 PM CDT TUE APR 19 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF OKLAHOMA AND NORTHERN TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN OKLAHOMA...CADDO...CANADIAN...CARTER... 
  CLEVELAND...COMANCHE...COTTON...GARVIN...GRADY...JACKSON... 
  JEFFERSON...KIOWA...LOVE...MCCLAIN...MURRAY...OKLAHOMA... 
  PONTOTOC...POTTAWATOMIE...STEPHENS AND TILLMAN. IN NORTHERN 
  TEXAS...CLAY...HARDEMAN...WICHITA AND WILBARGER. 

* THROUGH WEDNESDAY MORNING

* HEAVY RAINFALL IS EXPECTED...AND WITH THE GROUND ALREADY
  SATURATED...FLOODING WILL BE POSSIBLE. AMOUNTS WILL RANGE FROM A
  HALF INCH TO ONE AND HALF INCHES ACROSS THE WATCH AREA... WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION. MAKE PLANS TO GET TO
HIGHER GROUND IF FLOODING HAPPENS.

&&

$$

KURTZ
006 
WGUS64 KOUN 200214
FFAOUN

FLOOD WATCH
NATIONAL WEATHER SERVICE NORMAN OK
914 PM CDT TUE APR 19 2016

...FLOOD WATCH THROUGH EARLY WEDNESDAY ACROSS MUCH OF CENTRAL AND
SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS...

.VERY MOIST ATMOSPHERIC CONDITIONS...COMBINED WITH A SATURATED
GROUND...WILL CONTINUE THE THREAT OF FLOODING INTO EARLY
WEDNESDAY... AS HEAVY RAIN MOVES ACROSS PARTS OF THE AREA.

OKZ023>025-027>030-035>042-044>046-050-TXZ083-085-086-090-201200-
/O.CON.KOUN.FA.A.0002.000000T0000Z-160420T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-
KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-
COTTON-JEFFERSON-CARTER-LOVE-HARDEMAN-WILBARGER-WICHITA-CLAY-
INCLUDING THE CITIES OF...ANADARKO...HINTON...YUKON...CONCHO...
EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...TUTTLE...
PURCELL...NEWCASTLE...BLANCHARD...NORMAN...MOORE...SHAWNEE...
HOBART...SNYDER...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA...
WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN...ARDMORE...
MARIETTA...THACKERVILLE...QUANAH...VERNON...SHEPPARD AFB...
WICHITA FALLS...HENRIETTA
914 PM CDT TUE APR 19 2016

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF OKLAHOMA AND NORTHERN TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN OKLAHOMA...CADDO...CANADIAN...CARTER... 
  CLEVELAND...COMANCHE...COTTON...GARVIN...GRADY...JACKSON... 
  JEFFERSON...KIOWA...LOVE...MCCLAIN...MURRAY...OKLAHOMA... 
  PONTOTOC...POTTAWATOMIE...STEPHENS AND TILLMAN. IN NORTHERN 
  TEXAS...CLAY...HARDEMAN...WICHITA AND WILBARGER. 

* UNTIL 7 AM CDT WEDNESDAY

* ADDITIONAL HEAVY RAINFALL IS EXPECTED...AND WITH THE GROUND
  ALREADY SATURATED...FLOODING WILL BE POSSIBLE IN SOME AREAS.
  AMOUNTS WILL RANGE FROM A HALF INCH TO TWO INCHES ACROSS THE
  WATCH AREA... WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION. MAKE PLANS TO GET TO
HIGHER GROUND IF FLOODING HAPPENS.

&&

$$
764 
WGUS64 KOUN 200527
FFAOUN

FLOOD WATCH
NATIONAL WEATHER SERVICE NORMAN OK
1227 AM CDT WED APR 20 2016

OKZ023>025-027>030-035>042-044>046-050-TXZ083-085-086-090-200630-
/O.CAN.KOUN.FA.A.0002.000000T0000Z-160420T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-
KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-
COTTON-JEFFERSON-CARTER-LOVE-HARDEMAN-WILBARGER-WICHITA-CLAY-
INCLUDING THE CITIES OF...ANADARKO...HINTON...YUKON...CONCHO...
EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...TUTTLE...
PURCELL...NEWCASTLE...BLANCHARD...NORMAN...MOORE...SHAWNEE...
HOBART...SNYDER...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA...
WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN...ARDMORE...
MARIETTA...THACKERVILLE...QUANAH...VERNON...SHEPPARD AFB...
WICHITA FALLS...HENRIETTA
1227 AM CDT WED APR 20 2016

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL AND SOUTHWESTERN OKLAHOMA
AND NORTHERN TEXAS HAS BEEN CANCELLED. THE HEAVY RAINFALL HAS
MOVED INTO SOUTHEASTERN AND EASTERN OKLAHOMA LATE TONIGHT...AND
APPRECIABLE RAINFALL IS NO LONGER EXPECTED ACROSS THE REGION.
THEREFORE...THE FLOOD WATCH HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flood watch went out at Apr 19, 4:18 AM CDT, 4 minutes earlier.

Area forecast discussion, Apr 19, 4:18 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
418 AM CDT TUE APR 19 2016

.DISCUSSION...
AN UPPER-LEVEL LOW CENTERED OVER COLORADO AND WYOMING WILL DRIFT
VERY SLOWLY EAST OVER THE NEXT SEVERAL DAYS. VARIOUS SHORTWAVE
TROUGHS WILL ROTATE AROUND THE MAIN CENTER...BRINGING PERIODS OF
RAIN/THUNDERSTORMS TO THE SOUTHERN PLAINS.

A VERY MOIST ATMOSPHERE IS IN PLACE OVER OKLAHOMA AND NORTH
TEXAS...WHICH WILL RESULT IN RELATIVELY HEAVY RAINFALL AT TIMES.
ECHOES ON RADAR THIS MORNING LOOK FAIRLY BENIGN...BUT WE HAVE
NOTED HEAVY RAINFALL RATES UNDER THOSE ECHOES...NECESSITATING
SEVERAL FLOOD ADVISORIES AND WARNINGS. AS THE NEXT MAJOR WAVE OF
RAIN ARRIVES THIS AFTERNOON AND EVENING IN THE ALREADY-DRENCHED
PARTS OF OKLAHOMA AND NORTH TEXAS...EXPECT MORE FLOODING TO
OCCUR. THIS HAS PROMPTED US TO ISSUE A FLOOD WATCH FOR MUCH OF THE
SOUTHERN HALF OF OUR FORECAST AREA FROM 1 PM TODAY THROUGH 7 AM
TOMORROW.

THE SYSTEM FINALLY MOVES OFF TO THE EAST LATE THIS WEEK...AND WE
GET ABOUT TWO TO THREE DAYS OF LITTLE OR NO RAINFALL BEFORE THE
NEXT SYSTEM ARRIVES SOMETIME THIS WEEKEND. TIMING OF THAT SYSTEM
REMAINS HIGHLY PROBLEMATIC.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  53  73  52 /  60  70  10  20
HOBART OK         63  50  73  51 /  60  70  10  30
WICHITA FALLS TX  70  54  75  55 /  50  70  20  40
GAGE OK           59  45  71  47 /  60  60  10  20
PONCA CITY OK     69  50  73  49 /  50  70  20  10
DURANT OK         73  59  76  58 /  40  60  40  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY
     MORNING FOR OKZ023>025-027>030-035>042-044>046-050.

TX...FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY
     MORNING FOR TXZ083-085-086-090.

&&

03/23
Hazardous weather outlook, Apr 18, 1:06 PM CDT, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
106 PM CDT MON APR 18 2016

OKZ004>048-050>052-TXZ083>090-191000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
106 PM CDT MON APR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.RIVER FLOODING...
HEAVY RAINFALL SATURDAY AND SUNDAY HAS PUSHED SEVERAL RIVERS IN
SOUTHERN OKLAHOMA AND NORTHERN TEXAS INTO FLOOD. DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD...AND CERTAINLY DO NOT DRIVE
AROUND BARRICADES.

.THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
OVERNIGHT...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.RIVER FLOODING...
MANY RIVERS ACROSS SOUTHERN OKLAHOMA AND NORTHERN TEXAS WILL
LIKELY REMAIN IN FLOOD THROUGH WEDNESDAY.

.THUNDERSTORMS...
THUNDERSTORMS WILL REMAIN POSSIBLE TUESDAY AND WEDNESDAY. STRONG
TO SEVERE STORMS ARE POSSIBLE ACROSS SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS ON WEDNESDAY.

MAINLY DRY WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY...BEFORE
THUNDERSTORM CHANCES RETURN LATE IN THE WEEKEND.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 1:01 AM CDTAreal Flood AdvisoryOUNCotton, Tillman3 hr
Apr 19, 1:40 AM CDTFlash Flood WarningOUNTillman3 hr
Apr 19, 3:00 AM CDTAreal Flood AdvisoryOUNComanche, Cotton, Jefferson, Stephens3 hr
Apr 19, 3:59 AM CDTFlash Flood WarningOUNCotton3 hr
Apr 19, 4:37 AM CDTAreal Flood AdvisoryOUNCarter, Garvin, Grady, Jefferson, McClain, Murray and 1 more3 hr
Apr 19, 10:16 AM CDTRiver Flood WarningOUNPottawatomie, Seminole25 hr
Apr 19, 4:04 PM CDTSpecial Weather StatementOUNCuster26 min
Apr 19, 5:24 PM CDTSpecial Weather StatementOUNCuster36 min
Apr 19, 5:41 PM CDTAreal Flood AdvisoryOUNHarmon, Jackson3 hr
Apr 19, 5:47 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman43 min
Apr 19, 6:13 PM CDTAreal Flood AdvisoryOUNComanche, Greer, Jackson, Kiowa, Tillman3 hr
Apr 19, 6:33 PM CDTSpecial Weather StatementOUNTillman27 min
Apr 19, 6:54 PM CDTSpecial Weather StatementOUNComanche51 min
Apr 19, 6:59 PM CDTAreal Flood AdvisoryOUNComanche, Cotton, Stephens, Tillman3 hr
Apr 19, 2:16 PM CDTRiver Flood WarningOUNWichita, Wilbarger66 hr
Apr 19, 4:46 PM CDTSpecial Weather StatementOUNFoard, Hardeman, Knox29 min
Apr 19, 5:06 PM CDTSevere Thunderstorm WarningOUNFoard, Knox54 min
Apr 19, 5:55 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox, Wilbarger65 min
Apr 19, 6:51 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita39 min

Nearby

Flood Watches in Oklahoma, 2016Flood Watches in Texas, 2016Every flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.